Hail, McLean
- When
- May 7, 7:10 PM CST
- Where
- McLean County, 10 mi SW of Butte
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.733, -100.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 7, 2:00 PM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT WED MAY 7 2003 I WILL BE FOLLOWING THE AVIATION MODEL...AND ITS OUTPUT TODAY ECHOES WHAT IT STARTED TO SHOW YESTERDAY...NAMELY THAT THE FIRST IMPULSE THROUGH OUR REGION WILL BE THE MAIN RAIN PRODUCER TONIGHT THROUGH FRIDAY. THE SECOND IMPULSE WILL GO TOO FAR SOUTH TO HAVE A MAJOR IMPACT ON THE WEATHER SATURDAY AND SUNDAY...ALTHOUGH A LITTLE OF ITS BACKWASH MAY SWIPE THE SOUTHEASTERN QUARTER OF OUR FORECAST AREA. IN THE NEARER TERM...CONVECTION HAS ALREADY BEGUN IN THE FAR WEST CENTRAL PART OF THE STATE...AND I EXPECT IT TO EXPAND AND AFFECT MOST PARTS OF THE FORECAST AREA OVERNIGHT. .BIS...NONE. RSL
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 529 AM CDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
NDZ009-017-072130 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 312 PM CDT (212 PM MDT) WED MAY 7 2003 AT 310 PM CDT (210 MDT) LOCAL RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF MCKENZIE COUNTY MOVING INTO SOUTHERN WILLIAMS COUNTY. SMALL HAIL WAS REPORTED NEAR SATHER DAM AT 310 PM CDT. THE HEAVIEST THUNDERSTORM WAS LOCATED NEAR TRENTON MOVING NORTHEAST AT 25 MPH. THIS STORM WILL APPROACH WILLISTON BY 320 PM CDT...BRINGING BRIEF HEAVY RAINFALL...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH. BURKE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
619 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 5 N BISMARCK ND .75 INCH HAIL
05/07/03 BURLEIGH REPORTED BY OFF-DUTY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
625 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM UNDERWOOD ND .88 INCH HAIL
05/07/03 MCLEAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 2 N ROSEGLEN ND .88 INCH HAIL
05/07/03 MCLEAN REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 NW RYDER ND 1 INCH HAIL
05/07/03 WARD REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
752 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 5 NW UNDERWOOD ND .75 INCH HAIL
05/07/03 MCLEAN REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355026.